Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 7, 2021, 6:13 PM EDT for Fayette County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 7, 2021, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WWUS81 KRLX 072213 SPSRLX Special Weather Statement National Weather Service Charleston WV 613 PM EDT Mon Jun 7 2021 WVZ515-517-072245- Northwest Raleigh-Northwest Fayette- 613 PM EDT Mon Jun 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN FAYETTE COUNTY... At 611 PM EDT, a strong thunderstorm was located near Oak Hill, or 7 miles southwest of Fayetteville, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Fayetteville, Oak Hill, Mount Hope, Ansted, Gauley Bridge, Hawks Nest State Park, Bradley, Powellton, Piney View and Pax. This includes the following highways... West Virginia Turnpike between mile markers 53 and 61. Route 19 between mile markers 3 and 26. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Excessive runoff from heavy rainfall will cause elevated levels on small creeks and streams, and ponding of water on country roads and farmland along the banks of creeks and streams. LAT...LON 3786 8118 3790 8133 3822 8126 3814 8097 TIME...MOT...LOC 2211Z 196DEG 18KT 3798 8122 $$ 20
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:37 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 2:37 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 237 PM EDT Mon Jun 7 2021 .SYNOPSIS... Summer-like tropical airmass continues through the week with daily scattered thunderstorms, mainly in the afternoon and early evening. && .NEAR TERM /THROUGH TUESDAY/... As of 200 PM Monday... No significant changes for this afternoon. Broad weak theta e advection in deep moist southwest flow noted this morning. A passing mid level disturbance will provide the forcing for scattered showers today, with any thunder this afternoon primarily tied to magnitude of theta e advection and extent of any peaks of sun that may be realized. PWAT values will creep up to around 2" with warm clouds heights rising above 10 kft contributing to efficient downpours. Enough flow exists to keep things moving, though, such that any high water would be very localized and mainly confined to poor drainage urban areas. Activity may linger into the early evening across northern counties before things quiet down overnight. Patchy dense river valley fog will develop, especially locations that receive rain. Tuesday will be similar to today, though with less of a upper level feature to latch on to. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 236 PM Monday... Warm and humid air will continue to be pumped into the region amid a deep southerly flow between an upper level ridge in the western Atlantic and a slow moving upper low that will initially be in the mid Mississippi Valley at the start of the period, but will gradually shift towards the Great Lakes into midweek. As a result, a rather consistent forecast is expected each day with daily chances of showers and thunderstorms and the greatest coverage is expected to occur in the afternoon and evening hours. However, even some activity can't be ruled out during the overnight and early morning hours as this humid airmass continues to remain in control. The severe weather threat is quite low as any activity that does develop is generally expected to be unorganized given the weak flow throughout the column, but slow storm motions combined with deep warm cloud depths and tall/skinny CAPE profiles will support a localized threat of flooding as some of the deeper convection that develops should be able to produce very efficient rainfall. Otherwise, expecting temperatures to remain fairly steady with highs at or a few degrees above normal each day throughout the short term period. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 236 PM Monday... The aforementioned upper low that will meander around the Great Lakes and Ohio Valley for much of this week will weaken into an open wave Thursday night and then is expected to finally depart to the east of the area by Friday. As this occurs, a weak frontal boundary will drop into the Ohio Valley and this feature should provide some added convergence for additional rounds of scattered to numerous showers and storms on Friday. While coverage of precipitation should decrease somewhat by the weekend in the wake of the departing upper wave, it will still remain unsettled as the flow becomes more northwesterly and embedded impulses aloft ripple through. By early next week, drier air is expected to move into the area as an upper trough pushes a cold front through and upper ridging amplifies across the Intermountain West. Thus, it looks like the prolonged stretch of warm and humid conditions will start to subside by early next week. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... VFR conditions prevail through this evening, outside of any shower/thundershower. Brief IFR VSBY and gusty winds possible in any passing robust shower/thundershower. Lingering activity this evening may affect northern sites, otherwise patchy dense river valley fog/low stratus will develop especially for areas that receive rainfall. Some morning MVFR stratus is possible Tuesday morning before lifting into a robust CU field followed by diurnally driven showers/thundershowers. Surface wind will remain light out of the southwest throughout. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: Medium to High. ALTERNATE SCENARIOS: Convective coverage and resultant impacts to visibilities and ceilings at the terminals may vary from the forecast this afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H M M M L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z TUESDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...30/RG NEAR TERM...30 SHORT TERM...RG LONG TERM...RG AVIATION...30
Hazardous weather outlook, Jun 7, 3:26 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 326 AM EDT Mon Jun 7 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-080730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 326 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Scattered thunderstorms this afternoon and evening may produce locally heavy downpours which could result in localized high water issues. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Scattered afternoon and evening thunderstorms are expected each afternoon and evening through the weekend. While severe weather is not currently expected, locally heavy downpours may occur with slow moving thunderstorm which could result in localized high water issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 7, 4:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
438 PM EDT Mon Jun 7 2021
VAZ003-004-072115-
Dickenson-Buchanan-
438 PM EDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DICKENSON AND WEST
CENTRAL BUCHANAN COUNTIES...
At 437 PM EDT, a strong thunderstorm was located over Breaks
Interstate, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Haysi, Breaks Interstate and Big Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3726 8237 3727 8235 3728 8234 3728 8232
3730 8231 3737 8221 3729 8212 3720 8230
TIME...MOT...LOC 2037Z 233DEG 18KT 3727 8229
20Local storm report, Jun 7, 4:50 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT MON JUN 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HEAVY RAIN CLINTWOOD 37.15N 82.46W
06/07/2021 M1.74 INCH DICKENSON VA TRAINED SPOTTER
1.74 INCHES RAIN MEASURED IN PAST SEVERAL HOURS. VIA
BROADCAST MEDIA THROUGH SOCIAL MEDIA. PHOTO OF WEATHER
STATION DISPLAY SHOWING PRECIPITATION PROVIDED. SPOTTER
QUOTED OVER 1.5 IN PAST FEW HOURS.
&&
EVENT NUMBER RLX2100670
TRMSpecial weather statement, Jun 7, 6:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 613 PM EDT Mon Jun 7 2021 WVZ515-517-072245- Northwest Raleigh-Northwest Fayette- 613 PM EDT Mon Jun 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN FAYETTE COUNTY... At 611 PM EDT, a strong thunderstorm was located near Oak Hill, or 7 miles southwest of Fayetteville, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Fayetteville, Oak Hill, Mount Hope, Ansted, Gauley Bridge, Hawks Nest State Park, Bradley, Powellton, Piney View and Pax. This includes the following highways... West Virginia Turnpike between mile markers 53 and 61. Route 19 between mile markers 3 and 26. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Excessive runoff from heavy rainfall will cause elevated levels on small creeks and streams, and ponding of water on country roads and farmland along the banks of creeks and streams. LAT...LON 3786 8118 3790 8133 3822 8126 3814 8097 TIME...MOT...LOC 2211Z 196DEG 18KT 3798 8122 20
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:20 PM EDT | Special Weather Statement | RLX | Wyoming | 25 min |
| Jun 7, 6:49 PM EDT | Special Weather Statement | RLX | Mercer | 26 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RLX | McDowell | 89 min |
| Jun 7, 4:38 PM EDT | Special Weather Statement | RLX | Buchanan | 37 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.